MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293072030
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a partial innova self-expanding stent delivery system (sds) with a.018 guidewire stuck in the device.The outer shaft and the remainder of the device were checked for damage.The handle was not received when returned.There was a.018 guidewire stuck in the device.The guidewire was protruding from the tip approximately 66cm.The guidewire was protruding from the proximal end approximately 81cm.The mid-shaft showed a kink at the retainer clip.The stent was not returned; therefore, the stent damage could not be confirmed.The thumbwheel was not returned.The inner liner was detached from the clip and the clip was not returned.The proximal inner was kinked approximately 5cm from the proximal end.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable cause of the reported difficulties may be due to interaction with another device.The innova dfu states that a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery.(b)(4).
 
Event or Problem Description
It was reported the stent partially deployed, elongated and device entrapment on guidewire occurred.A contralateral approach was used to access the 70% stenosed target lesion located in the superficial femoral artery in the lower left leg.The lesion was likely pre-dilated and a 7 x 200 x 130 innova¿ stent was selected for a stenting procedure.The stent was deployed fine until about 60% deployed after which the thumbwheel and pull grip would not work.The guidewire became stuck within the innova device.The handle was cracked open to attempt a 'bail out method' to complete deployment, but that did not work.The system as a whole was pulled and the stent eventually deployed.However, the stent elongated.The procedure was completed with this device.There were no patient complications and the patient was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7022915
Report Number2134265-2017-10912
Device Sequence Number11137113
Product Code NIP
UDI-Device Identifier08714729874157
UDI-Public08714729874157
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Model NumberH74939293072030
Device Catalogue Number39293-07203
Device Lot Number20731022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92169170-FA
Patient Sequence Number1